Hail, Loup
- When
- May 2, 1:23 AM CST
- Where
- Loup County, 1.03 mi W of Almeria
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.830, -99.540
Isolated thunderstorms developed in north central Nebraska during the early morning hours of May 2nd. These storms produced hail to quarter size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Isolated thunderstorms developed in north central Nebraska during the early morning hours of May 2nd. These storms produced hail to quarter size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 1, 10:56 PM CST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1156 PM CDT FRI MAY 1 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 242 PM CDT FRI MAY 1 2015 WEAK HIGH PRESSURE OVERHEAD WILL PIVOT MOISTURE NORTHWARD THIS EVENING. THE RAP AND HRRR SUGGEST WEAKLY ORGANIZED DISCRETE SHOWER AND THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND THIS EVENING. OTHER THAN GUSTY OUTFLOW WINDS...NO SIGNIFICANT WEATHER IS EXPECTED AND NO STORMS SHOULD REACH SEVERE LIMITS. A WARM FRONT WILL LIFT NORTH AS THE HIGH MOVES EAST LATER THIS EVENING. DEW POINTS SHOULD INCREASE TO AROUND 50F BY MID SATURDAY MORNING. THE NAM CONTINUES TO ADVERTISE A FAIRLY ROBUST DRYLINE SURGE SATURDAY AFTN FOCUSED ALONG HIGHWAY 20 WEST OF VALENTINE. DESTABILIZATION IS POSSIBLE ACROSS PINE RIDGE AND THE WRN SANDHILLS SOUTH THROUGH IMPERIAL AROUND 21Z. THE NAM DID SHOW ABOUT 20 TO 30 J/KG OF INHIBITION SO POPS ARE ISOLATED. MLCAPE NEAR 1500 J/KG AND BULK SHEAR TO 450 MB OF 30 TO 35 KT COULD SUPPORT AN ISOLATED STRONG OR SEVERE STORM DURING THE PEAK HEATING PERIOD. THE BULK RICHARDSON NUMBER IS CLOSE TO 50 AT THIS TIME AND SHEAR PROFILES LOOK SMOOTHLY CURVED. LOWS TONIGHT FALL TO THE UPPER 40S TO AROUND 50. HIGHS SATURDAY RISE INTO THE LOW TO MID 80S WITH MIXING HEIGHTS NEAR 700 MB. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 242 PM CDT FRI MAY 1 2015 A TRAJECTORY FROM THE PACIFIC SOUTHWEST CONTINUES SATURDAY NIGHT WHILE A TRAJECTORY FROM THE TEXAS GULF COAST CROSSES CENTRAL AND EASTERN NEBRASKA. THE PACIFIC MOISTURE WILL THUS BE IN PLACE WHEN A SURFACE FRONT COMES THROUGH SUNDAY MORNING. THE TIMING OF THE FRONT IS NOT REAL FAVORABLE FOR THUNDERSTORMS. HOWEVER...THE LIFT SHOULD BE SUFFICIENT TO TRIGGER ISOLATED CONVECTION BY SUNDAY EVENING WITH IT CONTINUING SUNDAY NIGHT AND MONDAY IN CENTRAL AND SOUTHWEST NEBRASKA. WITH THE FRONT BECOMING STATIONARY ACROSS CENTRAL KANSAS...SOME UPGLIDE WILL CONTINUE INTO MONDAY AFTERNOON AND EVENING. THIS CAN BE SEEN WITH THE PRESSURE LEVELS AND MOISTURE TRANSPORT VECTORS OVER CENTRAL...SOUTH CENTRAL AND SOUTHWEST NEBRASKA ON THE 300K AND 305K SURFACES. THE INSTABILITY...AT ABOUT 0C FOR THE 800MB BASED LIFTED INDEX...IS EXPECTED TO BE MARGINAL. AS A RESULT...ONLY A FEW EMBEDDED THUNDERSTORMS ARE EXPECTED IN AN AREA OF GENERAL RAIN OR SHOWERS. WITH PRECIPITABLE WATER EXCEEDING 0.7 INCH...SIGNIFICANT PRECIPITATION TOTALS CAN BE EXPECTED ALONG A BROKEN BOW-NORTH PLATTE-IMPERIAL LINE AND SOUTH WITH AMOUNTS DROPPING OFF SHARPLY NORTH OF THAT LINE. AS THE ACTIVE UPPER PATTERN CONTINUES...ANOTHER NEGATIVELY TILTED TROUGH PIVOTS ACROSS THE NORTHERN PLAINS. AHEAD OF THE SYSTEM...A GOOD MOISTURE TRAJECTORY CONTINUES TUESDAY NIGHT AND WEDNESDAY FROM THE TEXAS GULF COAST INTO NEBRASKA AND THE DAKOTAS. AS THE CYCLONE MAKES ITS WAY NORTHWARD...WARM ADVECTION ALOFT WILL CONTINUE BRINGING WIDESPREAD RAINFALL TO WESTERN NEBRASKA. BY EARLY THURSDAY...THE DRY INTRUSION OVERTAKES THE CYCLONE AND BRINGS AN END TO THE PRECIPITATION IN CENTRAL AND WESTERN NEBRASKA. THERE IS SIGNIFICANT DISAGREEMENT BETWEEN THE 00Z ECMWF AND THE 12Z GFS40 WITH THIS SYSTEM...SO CONFIDENCE IS NOT HIGH IN THE SOLUTIONS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1155 PM CDT FRI MAY 1 2015 VFR CONDITIONS FOR THE KLBF AND KVTN TERMINALS THE NEXT 24 HRS. ISOLATED THUNDERSTORMS NORTH OF THE KLBF TERMINAL ATTM SHOULD REAMIN OUTSIDE THE VICINITY THROUGH 08Z. OTHERWISE SKIES TO BECOME MOSTLY CLEAR OVERNIGHT. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...CDC LONG TERM...SPRINGER AVIATION...ROBERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 218 PM CDT FRI MAY 1 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-021930- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 218 PM CDT FRI MAY 1 2015 /118 PM MDT FRI MAY 1 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING SOUTH OF NEBRASKA HIGHWAY 2. GUSTY WINDS MAY ACCOMPANY THE THUNDERSTORMS. THE THREAT FOR SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING. A STRONG STORM OR TWO IS POSSIBLE PRODUCING LARGE HAIL AND WIND DAMAGE. THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT ASSOCIATED WITH A COLD FRONT MOVING THROUGH WESTERN AND NORTH CENTRAL NEBRASKA. THERE IS A CHANCE THE COLD FRONT WILL BE SOUTH AND EAST OF THE REGION WHEN THE STORMS DEVELOP. THUS ANY POTENTIAL FOR SEVERE WEATHER WOULD BE MAINLY EAST OR SOUTH OF A LINE FROM ONEILL TO BROKEN BOW TO IMPERIAL. THUNDERSTORM CHANCES INCREASE MONDAY THROUGH THURSDAY AS A DEEP STORM SYSTEM DEVELOPS ACROSS THE WESTERN U.S. SENDING A SERIES OF DISTURBANCES THROUGH WESTERN AND NORTH CENTRAL NEBRASKA. SEVERE WEATHER POTENTIAL COULD BECOME SIGNIFICANT TUESDAY OR WEDNESDAY AS A WARM FRONT APPROACHES SOUTHERN NEBRASKA. OTHERWISE THE RISK OF SEVERE WEATHER APPEARS LOW BUT NOT ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CDC
The North Platte radar (KLNX), 87 km away, was scanning. The volume nearest the first event began at 07:22 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569239, 569242.